Alert archive / Iowa / River Flood Warnings in 2009
River Flood Warning 39, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Apr 26, 2009, 1:15 PM CDT for Polk County, Story County, Iowa. It took effect at Apr 27, 2009, 7:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2009, 1:15 PM CDT (18:15 UTC)
- In effect from
- Apr 27, 2009, 7:00 AM CDT
- Expired
- Apr 27, 2009, 4:21 PM CDT
- In force
- 9 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Moderate
Counties Polk County, IA, Story County, IA
The radar
The Des Moines radar (KDMX), 22 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Skunk River near Ames US 30 (AESI4).
- Action stage
- 19 ft
- Minor stage
- 21.5 ft
- Moderate stage
- 23.5 ft
- Major stage
- 24.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05471000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 261815 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 115 PM CDT SUN APR 26 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC153-169-271815- /O.NEW.KDMX.FL.W.0039.090427T0612Z-090430T0920Z/ /AESI4.2.ER.090427T0612Z.090428T0000Z.090429T0920Z.NO/ 115 PM CDT SUN APR 26 2009 ...FLOOD WARNING IN EFFECT UNTIL WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE SOUTH SKUNK RIVER 5SE AMES HWY 30. * UNTIL WEDNESDAY MORNING. * AT 1:00 PM SUNDAY THE STAGE WAS 11.3 FEET...AND STEADY. * NO FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 20 FEET. * FORECAST...RISE ABOVE FLOOD STAGE MONDAY MORNING...AND CONTINUE RISING TO 23.6 FEET MONDAY EVENING. FALL BELOW FLOOD STAGE WEDNESDAY MORNING. * IMPACT...AT 23 FEET...THE SHADY GROVE TRAILER PARK HOMES ALONG SE 16TH STREET AND THE RAILROAD JUST NORTHEAST OF CAMBRIDGE BEGINS TO FLOOD. $$
4 follow-up statements
000 WGUS83 KDMX 270221 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 921 PM CDT SUN APR 26 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC153-169-280221- /O.EXT.KDMX.FL.W.0039.090427T1048Z-090430T0600Z/ /AESI4.1.ER.090427T1048Z.090428T0000Z.090429T0600Z.NO/ 921 PM CDT SUN APR 26 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER 5SE AMES HWY 30. * UNTIL WEDNESDAY MORNING. * AT 9:00 PM SUNDAY THE STAGE WAS 13.5 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20 FEET. * FORECAST...RISE ABOVE FLOOD STAGE MONDAY MORNING...AND CONTINUE RISING TO 22.7 FEET MONDAY EVENING. FALL BELOW FLOOD STAGE WEDNESDAY MORNING. $$ IAC099-125-153-280220- /O.CON.KDMX.FL.W.0044.090427T2324Z-090501T1200Z/ /CFXI4.2.ER.090427T2324Z.090429T0000Z.090430T1200Z.NR/ 921 PM CDT SUN APR 26 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT COLFAX. * UNTIL THURSDAY MORNING. * AT 8:45 PM SUNDAY THE STAGE WAS 10.9 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 17 FEET. * FORECAST...RISE ABOVE FLOOD STAGE MONDAY EVENING...AND CONTINUE RISING TO 20.4 FEET TUESDAY EVENING. FALL BELOW FLOOD STAGE THURSDAY MORNING. $$ IAC123-125-280220- /O.CON.KDMX.FL.W.0045.090427T1800Z-000000T0000Z/ /OOAI4.2.ER.090427T1800Z.090428T1200Z.000000T0000Z.NO/ 921 PM CDT SUN APR 26 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE. * AT 8:30 PM SUNDAY THE STAGE WAS 12.5 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 17 FEET. * FORECAST...RISE ABOVE FLOOD STAGE MONDAY...AND CONTINUE RISING TO 22.2 FEET TUESDAY MORNING. $$ IAC169-280220- /O.EXT.KDMX.FL.W.0042.090427T1211Z-090429T1057Z/ /AMWI4.2.ER.090427T1211Z.090428T0000Z.090428T1057Z.NO/ 921 PM CDT SUN APR 26 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE SQUAW CREEK AT AMES. * UNTIL TUESDAY MORNING. * AT 9:00 PM SUNDAY THE STAGE WAS 3.4 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 9 FEET. * FORECAST...RISE ABOVE FLOOD STAGE MONDAY MORNING...AND CONTINUE RISING TO 12.1 FEET MONDAY EVENING. FALL BELOW FLOOD STAGE TUESDAY MORNING. $$
000 WGUS83 KDMX 270834 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 334 AM CDT MON APR 27 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC127-280833- /O.EXT.KDMX.FL.W.0053.090427T0908Z-090502T0130Z/ /MIWI4.2.ER.090427T0908Z.090428T1200Z.090501T0130Z.NR/ 334 AM CDT MON APR 27 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE IOWA RIVER AT MARSHALLTOWN. * UNTIL THURSDAY EVENING. * AT 3:00 AM MONDAY THE STAGE WAS 17.6 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE RISING TO 20.4 FEET TUESDAY MORNING. FALL BELOW FLOOD STAGE THURSDAY EVENING. $$ IAC013-017-023-280833- /O.EXT.KDMX.FL.W.0054.090429T0712Z-090502T1648Z/ /FNHI4.1.ER.090429T0712Z.090430T1200Z.090501T1648Z.NO/ 334 AM CDT MON APR 27 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE WEST FORK IOWA RIVER AT FINCHFORD. * UNTIL FRIDAY MORNING. * AT 2:45 AM MONDAY THE STAGE WAS 8.4 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12 FEET. * FORECAST...RISE ABOVE FLOOD STAGE WEDNESDAY MORNING...AND CONTINUE RISING TO 13.5 FEET THURSDAY MORNING. FALL BELOW FLOOD STAGE FRIDAY MORNING. $$ IAC013-023-270904- /O.CAN.KDMX.FL.W.0055.000000T0000Z-090430T1708Z/ /NHRI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 334 AM CDT MON APR 27 2009 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE BEAVER CREEK AT NEW HARTFORD. * AT 3:00 AM MONDAY THE STAGE WAS 7.4 FEET...AND RISING. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * FLOOD STAGE IS 10 FEET. * FORECAST...CREST BELOW FLOOD STAGE WITH A STAGE OF 9.7 FEET TUESDAY. $$ IAC153-169-280833- /O.EXT.KDMX.FL.W.0039.090427T1200Z-090429T1800Z/ /AESI4.1.ER.090427T1200Z.090427T1800Z.090428T1800Z.NO/ 334 AM CDT MON APR 27 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER 5SE AMES HWY 30. * UNTIL TUESDAY. * AT 3:00 AM MONDAY THE STAGE WAS 16.1 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20 FEET. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE RISING TO 21.9 FEET TODAY. FALL BELOW FLOOD STAGE TUESDAY. $$ IAC099-125-153-280833- /O.EXT.KDMX.FL.W.0044.090428T0426Z-090430T1700Z/ /CFXI4.1.ER.090428T0426Z.090428T1800Z.090429T1700Z.NO/ 334 AM CDT MON APR 27 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT COLFAX. * UNTIL WEDNESDAY. * AT 2:45 AM MONDAY THE STAGE WAS 13.5 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17 FEET. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE RISING TO 18.4 FEET TUESDAY. FALL BELOW FLOOD STAGE WEDNESDAY. $$ IAC123-125-280833- /O.EXT.KDMX.FL.W.0045.090427T1624Z-000000T0000Z/ /OOAI4.2.ER.090427T1624Z.090428T1200Z.000000T0000Z.NO/ 334 AM CDT MON APR 27 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE. * AT 2:30 AM MONDAY THE STAGE WAS 13.8 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 17 FEET. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE RISING TO 22.1 FEET TUESDAY MORNING. $$ IAC169-280833- /O.EXT.KDMX.FL.W.0042.090427T1120Z-090429T0720Z/ /AMWI4.1.ER.090427T1120Z.090427T1800Z.090428T0720Z.NO/ 334 AM CDT MON APR 27 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE SQUAW CREEK AT AMES. * UNTIL TUESDAY MORNING. * AT 3:00 AM MONDAY THE STAGE WAS 5.0 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9 FEET. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE RISING TO 11.8 FEET TODAY. FALL BELOW FLOOD STAGE TUESDAY MORNING. $$ IAC153-280833- /O.CON.KDMX.FL.W.0047.090428T2200Z-090502T1000Z/ /GRMI4.1.ER.090428T2200Z.090430T0000Z.090501T1000Z.NO/ 334 AM CDT MON APR 27 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE BEAVER CREEK NEAR GRIMES. * UNTIL FRIDAY MORNING. * AT 3:15 AM MONDAY THE STAGE WAS 8.1 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12 FEET. * FORECAST...RISE ABOVE FLOOD STAGE TUESDAY...AND CONTINUE RISING TO 13.3 FEET WEDNESDAY EVENING. FALL BELOW FLOOD STAGE FRIDAY MORNING. $$
000 WGUS83 KDMX 271626 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1126 AM CDT MON APR 27 2009 .HEAVY RAINS OVER THE WEEKEND HAVE PRODUCED MINOR FLOODING ALONG THE SKUNK RIVER BASIN. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC153-169-281626- /O.EXT.KDMX.FL.W.0039.000000T0000Z-090429T2145Z/ /AESI4.1.ER.090427T1704Z.090428T0600Z.090428T2145Z.NO/ 1126 AM CDT MON APR 27 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER 5SE AMES HWY 30. * UNTIL TUESDAY. * AT 11:00 AM MONDAY THE STAGE WAS 19.7 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20 FEET. * FORECAST...RISE ABOVE FLOOD STAGE TODAY...AND CONTINUE RISING TO 21.3 FEET TUESDAY MORNING. FALL BELOW FLOOD STAGE TUESDAY. $$ IAC099-125-153-281626- /O.EXT.KDMX.FL.W.0044.090428T0045Z-090430T1647Z/ /CFXI4.1.ER.090428T0045Z.090428T1800Z.090429T1647Z.NO/ 1126 AM CDT MON APR 27 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT COLFAX. * UNTIL WEDNESDAY MORNING. * AT 10:45 AM MONDAY THE STAGE WAS 15.5 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17 FEET. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE RISING TO 18.2 FEET TUESDAY. FALL BELOW FLOOD STAGE WEDNESDAY MORNING. $$ IAC123-125-281626- /O.EXT.KDMX.FL.W.0045.090427T1624Z-000000T0000Z/ /OOAI4.2.ER.090427T1046Z.090428T0600Z.000000T0000Z.NO/ 1126 AM CDT MON APR 27 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE. * AT 10:30 AM MONDAY THE STAGE WAS 18.1 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 17 FEET. * FORECAST...RISE TO 21.1 FEET TUESDAY MORNING...THEN BEGIN FALLING. $$
000 WGUS83 KDMX 272121 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 421 PM CDT MON APR 27 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC153-169-272151- /O.CAN.KDMX.FL.W.0039.000000T0000Z-090429T2145Z/ /AESI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 421 PM CDT MON APR 27 2009 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE SOUTH SKUNK RIVER NEAR AMES HWY 30. * AT 4:00 PM MONDAY THE STAGE WAS 19.7 FEET...AND RISING. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * FLOOD STAGE IS 20 FEET. * FORECAST...CRESTED BELOW FLOOD STAGE AT 19.8 FEET. FALL TO 18.8 FEET TUESDAY MORNING. $$ IAC099-125-153-282121- /O.EXT.KDMX.FL.W.0044.090428T0700Z-090430T0000Z/ /CFXI4.1.ER.090428T0700Z.090428T1800Z.090429T0000Z.NO/ 421 PM CDT MON APR 27 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT COLFAX. * UNTIL TUESDAY EVENING. * AT 3:45 PM MONDAY THE STAGE WAS 15.7 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17 FEET. * FORECAST...RISE ABOVE FLOOD STAGE TUESDAY MORNING...AND CONTINUE RISING TO 17.6 FEET TUESDAY. FALL BELOW FLOOD STAGE TUESDAY EVENING. $$ IAC123-125-282121- /O.EXT.KDMX.FL.W.0045.000000T0000Z-090503T0959Z/ /OOAI4.1.ER.090427T1046Z.090430T1800Z.090502T0959Z.NO/ 421 PM CDT MON APR 27 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL SATURDAY MORNING. * AT 3:30 PM MONDAY THE STAGE WAS 18.6 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 17 FEET. * FORECAST...RISE TO 19.8 FEET TUESDAY MORNING. FALL BELOW FLOOD STAGE SATURDAY MORNING. $$ JAZ
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Apr 26, 12:50 PM CDT, 25 minutes earlier.
Area forecast discussion, Apr 26, 12:50 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 1250 PM CDT SUN APR 26 2009 .UPDATED FOR THE 12Z AVIATION DISCUSSION... .SHORT TERM /TODAY/... ACTIVE FORECAST CONTINUES TODAY...WITH MORE ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED TODAY. ONGOING ACTIVITY CONTINUES ACROSS THE NORTHEASTERN TWO THIRDS OF THE CWA ASSOCIATED WITH A SHORTWAVE THAT WILL MOVE OUT OF THE AREA WITHIN THE NEXT FEW HOURS. ADDITIONAL ACTIVITY CONTINUES TO PUSH NORTHEASTWARD TOWARD THE AREA FROM SE NE AND NE KS. THIS AREA OF -TRW ASSOCIATED WITH A SHORTWAVE NOSING UP INTO NRN OK/CNTRL KS AND IS EXPECTED TO CONTINUE PUSHING ENE THIS MORNING. THEREFORE EXPECT THE STORMS ACROSS NE/KS TO MOVE THROUGH PORTIONS OF THE WESTERN/CENTRAL CWA THIS MORNING. AS THIS WAVE LIFTS OUT...SFC WARM FRONTAL BOUNDARY CURRENTLY POSITIONED JUST TO THE SOUTH OF THE CWA WILL PUSH NORTHWARD THROUGH THE DAY. SFC TROUGH AXIS/WARM FRONT TO BE STRETCHING ACROSS THE NORTHWESTERN PORTION OF THE CWA BY LATE THIS AFTERNOON. EXPECT REDEVELOPMENT OF STORMS ALONG AND AHEAD OF THIS BOUNDARY ACROSS MUCH OF THE CWA THROUGHOUT THE AFTERNOON HOURS. MOISTURE TRANSPORT VECTORS ORIENTED RIGHT INTO THE WESTERN/NORTHERN CWA BY LATE THIS AFTERNOON. ABUNDANT MOISTURE IN PLACE SHOULD SET THE STAGE FOR SOME DECENT RAINFALL AMOUNTS WITH WIDESPREAD AMOUNTS OF A HALF AN INCH TO AN INCH WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SEVERE POTENTIAL CONTINUES AS WELL...ALTHOUGH SHAPE OF THE CAPE MORE LONG/SKINNY WITH UNIDIRECTIONAL SHEAR SO ANTICIPATE MORE OF A LARGE HAIL/DAMAGING WIND THREAT. .LONG TERM /TONIGHT-SATURDAY/... HEAVY RAIN AND THUNDERSTORMS THE MAIN CONCERN FOR TONIGHT INTO EARLY MONDAY. DEEP MOIST AIRMASS FED BY STRONG LOW LEVEL MOISTURE TRANSPORT WILL EXIST ACROSS CENTRAL IOWA TONIGHT IN SFC WARM SECTOR AND AHEAD OF FIRST OF TWO UPPER LEVEL SHORT WAVES TO TRAVERSE THE REGION OVER THE NEXT 36 HOURS. STRONG LIFT IN ENTRANCE REGION OF STRENGTHENING UPPER LEVEL JET AND INCREASING LOW LEVEL CONVERGENCE ALONG ADVANCING COLD FRONT WILL BE THE MAIN CULPRITS. A COLD FRONT PASSAGE IS PREFERRED GIVEN ITS PARALLEL ORIENTATION TO THE UPPER LEVEL FLOW. A LARGELY UNIDIRECTIONAL WIND PROFILE WILL SUPPORT TRAINING OF THUNDERSTORMS...WITH A SLOW EASTWARD TRANSLATION. SO HEAVY RAIN...AND POTENTIALLY EXCESSIVE RAIN WILL EXIST. WIDESPREAD 2 TO 3 INCH AMOUNTS ARE LIKELY TONIGHT...WITH LOCALLY AS MUCH AS 5 INCHES...ESPECIALLY OVER THE SOUTHEASTERN TWO THIRDS OF THE AREA. WILL BE ISSUING A FLASH FLOOD WATCH FOR THE THIS AREA DUE TO EXPECTED RAINFALL RATES HAVING THE POTENTIAL TO OVERWHELM GROUND ABSORPTION CAPABILITY. WILL ALSO HAVE TO BE WARY OF SEVERE THUNDERSTORM POTENTIAL WILL LIKELY BE ONGOING THIS EVENING. WITH A 50+KT LOW LEVEL JET FEEDING UP ALONG THE FRONT EARLY TONIGHT...DAMAGING WINDS FROM THE STRONGER THUNDERSTORMS WILL BE THE MAIN SEVERE WEATHER THREAT. IF ANY SURFACE BASED INSTABILITY CAN BE REALIZED LATE IN THE DAY...THEN THERE WOULD ALSO BE A THREAT OF ISOLATED TORNADOES THIS EVENING GIVEN THE HIGH LOW-LEVEL SHEAR...POTENTIAL LOW-LEVEL CAPE...LOW LCLS AND DEWPOINT DEPRESSIONS. THE SECOND SHORTWAVE DUE TO APPROACH THE AREA MONDAY AFTERNOON MAY HOLD UP THE EASTWARD PROGRESSION OF THE FRONT MORE THAN THE MODELS SUGGEST AND THIS WILL HAVE TO BE WATCHED FOR POSSIBLY INCREASING POPS MORE ACROSS THE AREA ON MONDAY. THEREAFTER EXPECT A PERIOD OF DRY WEATHER FOR TUESDAY...AND POSSIBLY MUCH OF WEDNESDAY...THOUGH SOME SHOWERS/STORMS MAY START TO AFFECT WESTERN AREAS LATE WEDNESDAY. BELOW NORMAL TEMPERATURES CAN BE EXPECTED THROUGH THE FIRST HALF OF THE WEEK THANKS TO FLOW EMANATING FROM CANADIAN HIGH PRESSURE WITH A NORTH TO EAST WIND COMPONENT. && .AVIATION...26/18Z WIDESPREAD CONVECTION IS ANTICIPATED THROUGH THE PERIOD WITH PERIODS OF HEAVY RAINFALL. LIKELY IFR CONDITIONS OR BELOW FOR PERIOD ESPECIALLY THIS EVENING WEST AND AFTER MIDNIGHT EAST. THE WIND WILL SWITCH FROM THE NORTHWEST OVERNIGHT AS A COLD FRONT MOVES THROUGH. GRADUALLY IMPROVING CONDITIONS BEHIND THE BOUNDARY AS THUNDERSTORMS END. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR ADAIR-ADAMS-APPANOOSE-BLACK HAWK-BOONE-BREMER-BUTLER-CASS-CLARKE- DALLAS-DAVIS-DECATUR-GRUNDY-GUTHRIE-HARDIN-JASPER-LUCAS-MADISON- MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-STORY- TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE. && SHORT TERM/AVIATION...ALBRECHT/DONAVON LONG TERM...MOYER
Hazardous weather outlook, Apr 26, 4:48 AM CDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 448 AM CDT SUN APR 26 2009 IAZ004>007-015>017-023>026-033>036-044>046-057-271000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- CRAWFORD-CARROLL-GREENE-AUDUBON- 448 AM CDT SUN APR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS TODAY WILL BECOME MORE NUMEROUS LATE THIS AFTERNOON AND THIS EVENING. THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WINDS AND HAIL UP TO THE SIZE OF GOLF BALLS THE MAIN THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING. HEAVY RAINFALL MAY LEAD TO LOCALIZED MINOR FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF THUNDERSTORMS RETURNS TO THE AREA WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND EARLY TONIGHT. IAZ027-028-037>039-047>050-058>062-070>075-081>086-092>097-271000- BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA- GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN- MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 448 AM CDT SUN APR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS TODAY WILL BECOME MORE NUMEROUS TONIGHT. THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WINDS AND HAIL UP TO THE SIZE OF GOLF BALLS THE MAIN THREATS. HOWEVER...ISOLATED TORNADOES ARE ALSO POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING. WIDESPREAD HEAVY RAINFALL TONIGHT COULD LEAD TO MINOR TO MODERATE MAINSTEM RIVER AND TRIBUTARY FLOODING...AND POSSIBLY LOCALIZED FLASH FLOODING. THE GREATEST FLOOD POTENTIAL WOULD BE SOUTH AND EAST OF DES MOINES INCLUDING THE LOWER SKUNK AND IOWA RIVER BASINS...AS WELL AS THE DES MOINES RIVER BASIN BELOW SAYLORVILLE RESERVOIR. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY MONDAY MORNING BUT WILL END BY AFTERNOON. ADDITIONAL HEAVY RAIN IS POSSIBLE EARLY MONDAY WHICH WILL CONTINUE TO POSE A FLOODING THREAT. THE FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA UNTIL 10 AM MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. MOYER
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:28 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Warren | 24 min |
| Apr 25, 9:02 PM CDT | River Flood Warning | DMX | Decatur | 48 hr |
| Apr 25, 9:02 PM CDT | River Flood Warning | DMX | Lucas, Wayne | 5 days |
| Apr 25, 9:02 PM CDT | River Flood Warning | DMX | Appanoose, Wayne | 55 hr |
| Apr 25, 9:19 PM CDT | Areal Flood Advisory | DMX | Appanoose, Davis, Wapello | 6 hr |
| Apr 26, 3:38 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 34 more | 24 hr |
| Apr 26, 7:10 AM CDT | River Flood Warning | DMX | Taylor | 24 hr |
| Apr 26, 10:40 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Madison, Union | 32 min |
| Apr 26, 1:24 PM CDT | River Flood Warning | DMX | Madison, Warren | 48 hr |
| Apr 26, 2:09 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 51 min |
| Apr 26, 3:19 PM CDT | River Flood Warning | DMX | Madison, Warren | 4 days |
| Apr 26, 3:42 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass | 48 min |
| Apr 26, 3:51 PM CDT | Areal Flood Advisory | DMX | Black Hawk, Grundy, Marshall, Tama | 3 hr |
| Apr 26, 3:51 PM CDT | River Flood Warning | DMX | Story | 20 hr |
| Apr 26, 4:08 PM CDT | Flash Flood Warning | DMX | Black Hawk | 6 hr |
| Apr 26, 4:08 PM CDT | River Flood Warning | DMX | Warren | 19 hr |
| Apr 26, 4:40 PM CDT | Flash Flood Warning | DMX | Adair, Audubon, Cass, Guthrie | 6 hr |
| Apr 26, 4:58 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 47 min |
| Apr 26, 5:17 PM CDT | Areal Flood Advisory | DMX | Dallas, Madison, Polk, Warren | 3 hr |
| Apr 26, 6:04 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Ringgold, Union | 41 min |
| Apr 26, 6:08 PM CDT | Tornado Warning | DMX | Black Hawk, Tama | 37 min |
| Apr 26, 6:23 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 37 min |
| Apr 26, 6:29 PM CDT | Flash Flood Warning | DMX | Marshall | 6 hr |
| Apr 26, 6:36 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Marion, Warren | 39 min |
| Apr 26, 6:39 PM CDT | Severe Thunderstorm Warning | DMX | Marion, Polk, Warren | 51 min |
| Apr 26, 6:50 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Decatur, Lucas, Monroe, Wayne | 40 min |
| Apr 26, 6:56 PM CDT | Severe Thunderstorm Warning | DMX | Tama | 26 min |
| Apr 26, 6:58 PM CDT | Severe Thunderstorm Warning | DMX | Marion | 47 min |
| Apr 26, 6:59 PM CDT | Flash Flood Warning | DMX | Grundy, Marshall, Tama | 6 hr |
Nearby
River Flood Warnings in Iowa, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.